Texas, 2008Lightning Strike in Texas, August 26, 2008
August 26, 2008 · NWS HGX · 1 event in 1 county or zone
A lightning strike from early afternoon showers and thunderstorms injured a man working outside.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lightning strike from early afternoon showers and thunderstorms injured a man working outside.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 26, 11:15 AM CST, 50 minutes earlier.
Area forecast discussion, Aug 26, 11:15 AM CST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1215 PM CDT TUE AUG 26 2008
.AVIATION...
VISIBLE SATELLITE IMAGERY SHOWS A SFC BOUNDARY IN PLACE FROM KAUS TO
KHOU TO KGLS THIS HOUR. THIS BOUNDARY COULD BE THE FOCUS FOR
ISOLATED -SHRA/-TSRA DEVELOPMENT THIS AFTN. OTHERWISE...DRIER AIR
AND SUBSIDENCE WILL PRECLUDE CONVECTIVE DEVELOPMENT. SCATTERED 4KFT
CU DECK WILL PERSIST UNTIL SUNSET. PATCHY MVFR FOG WILL AFFECT RURAL
SITES LIKE KCXO/KLBX 08-14Z WEDNESDAY. WINDS WILL REMAIN VERY
LIGHT. 35
&&
.DISCUSSION...
NOT PLANNING ON ANY SIGNIFICANT CHANGES TO THE GOING FCST ATTM. SO
FAR THE TREND OF SLIGHTLY HIGHER POPS OVER THE FAR SWRN ZONES LOOK
GOOD AS THIS DOES SEEM TO BE WHERE THE DEEPER MOISTURE IS PERSIST-
ING. THE RELATIVELY CLOUD FREE SKIES SHOULD MAKE REACHING CONVECT-
IVE TEMPS (UPPER 80/LOWER 90S) LATER THIS AFTN RELATIVELY EASY. 41
&&
.PREV DISCUSSION... /ISSUED 414 AM CDT TUE AUG 26 2008/
REMNANTS OF FAY BEGINNING TO MAKE A PROGRESSIVELY NORTHEASTERN
EXIT OVER THE CENTRAL OHIO VALLEY...OFFSHORE LINE OF SCT
SHOWERS/ISO STORMS FOCUSED ALONG ITS TRAILING NORTHERN GOM SFC
TROUGH. RIDGING TO FILL THE VOID LEFT BY FAY GOING INTO MID WEEK.
TWO LARGE REGIONS OF SUBSIDENCE...ONE MOVING IN FROM THE WEST AND
OTHER TAKING FORM OVER THE EASTERN AND NORTHERN GULF...WILL
CONTINUE TO KEEP PRECIPITATION CHANCES ON THE VERY LOW SIDE
THROUGH THE WEEK. HIGHER CHANCE OF RAIN WILL OCCUR ALONG THE
AFTERNOON SEA BREEZE FRONT AND WHERE THE RELATIVELY HIGHER
MOISTURE RESIDES...OR OVER PRIMARILY NEAR-COASTAL (MATAGORDA BAY
VICINITY) COUNTIES.
GUSTAV HAS NOW STRENGTHENED TO A CATEGORY ONE HURRICANE JUST SOUTH
OF HAITI. A VERY IMPRESSIVE-LOOKING CYCLONE PER IR SAT AS GUSTAV
CYCLES THROUGH ITS LATEST NORTHERN PERIPHERAL CONVECTIVE BURST.
GUSTAV IS TRAVELING TOWARDS A REGION OF LESS WIND SHEAR AND COULD
BE STEERED WEST-NORTHWESTWARD BY A MID WEEK DEVELOPING GULF RIDGE.
NEEDLESS TO SAY...BUT THE FIRST COUPLE DAYS OF SEPTEMBER MAY BE
AFFECTED...EITHER DIRECTLY OR INDIRECTLY...BY HURRICANE GUSTAV.
PLEASE REFER TO ALL NHC PRODUCTS CONCERNING GUSTAVS FORECASTED
TRACK AND INTENSITY. 31
MARINE...
A FLAT PRESSURE GRADIENT WILL PERSIST RESULTING IN LIGHT WINDS AND
LOW/FLAT SEAS FOR THE NEXT SEVERAL DAYS. LANDBREEZE/SEABREEZE
INTERACTIONS WILL RESULT IN SOME VARIABILITY IN THE WIND DIRECTION.
WINDS SHOULD BECOME MORE EASTERLY TOWARD THE WEEKEND. WILL CONTINUE
TO WATCH THE LATEST AND GREATEST REGARDING GUSTAV. DONT
PARTICULARLY CARE FOR TONIGHTS GUSTAV MODEL RUNS WHICH MOSTLY SHOW
A WWD TRACK SHIFT UNDER THE MID LEVEL RIDGE TO ITS NORTH. COULD
START GETTING SOME SWELLS LATE IN THE WEEKEND IF SOME OF THE FASTER
MODEL TRACKS VERIFY. CURRENT FCST ONLY GOES THRU SAT...BUT SOMETHING
FUTURE SHIFTS WILL NEED TO LOOK AT FOR SUNDAY AND BEYOND. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 95 75 95 75 94 / 20 10 20 20 20
HOUSTON (IAH) 94 74 94 74 94 / 20 20 20 20 20
GALVESTON (GLS) 91 80 89 80 91 / 20 20 20 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 26, 5:39 AM CST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
639 AM CDT TUE AUG 26 2008
TXZ163-164-176>179-195>200-210>214-226-227-235>238-271145-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
639 AM CDT TUE AUG 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH FIVE...WEDNESDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS SIX AND SEVEN...SUNDAY AND MONDAY
HURRICANE GUSTAV MAY POSE A THREAT TO OUR REGION. PLEASE REFER TO
ALL NATIONAL HURRICANE CENTER PRODUCTS CONCERNING THE FUTURE
EVOLUTION OF GUSTAV.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Lightning, Galveston
- When
- August 26, 12:05 PM CST
- Where
- Galveston County, 0.69 mi N of Texas City Gulf Arpt
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 29.410, -94.950
A nineteen year old male working outside at a construction site was struck and injured by lightning. The victim was taken to a local hospital and later released having suffered only minor injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in South Carolina, August 26 to 27, 2008$245,000 · EF2 · 15 events
- Tornadoes and Flash Flooding in Georgia, August 26 to 27, 20083 injured · $1.9 million · EF1 · 19 events
- Flash Flooding and Flooding in North Carolina, August 26 to 27, 2008$15 million · 16 events
- Marine Strong Wind in North Atlantic Coastal Waters, August 26, 20081 death · 1 event
- Tornado and Flash Flooding in South Carolina, August 26, 2008$66,000 · EF0 · 14 events
- Damaging Wind and Lightning Strike in Texas, August 26, 2008$70,000 · 70 kt wind · 2 events
- Tornado in Georgia, August 26, 2008EF1 · 1 event
- Hail in North Dakota, August 26, 2008$20,000 · 1 in hail · 3 events
- Hail in Nebraska, August 26 to 27, 2008$15,000 · 2.75 in hail · 4 events
- Hail in South Dakota, August 26, 20081.75 in hail · 12 events
- Hail and Damaging Wind in South Dakota, August 26, 200852 kt wind · 2 events
- High Wind in Montana, August 26 to 27, 200852 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132129.